[Alveolar hemorrhage as a complication of thrombolytic therapy]

Medicina (B Aires). 2011;71(6):547-9.
[Article in Spanish]

Abstract

Coronary thrombolysis is used as a strategy for coronary reperfusion for acute myocardial infarction. Bleeding is the main complication described. Although most of these events occur at sites of vascular access and are mild, in some cases gastrointestinal, retroperitoneal, genitourinary, lung and central nervous system bleeding may occur. These episodes are usually serious and sometimes fatal. The following report describes the case of a patient who received thrombolytic therapy with streptokinase as a treatment for myocardial infarction. Subsequently he developed acute respiratory failure, bilateral pulmonary infiltrates and fall of hematocrit compatible with diagnosis of alveolar hemorrhage.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Hemorrhage / chemically induced*
  • Humans
  • Lung Diseases / chemically induced*
  • Lung Diseases / diagnostic imaging
  • Male
  • Myocardial Infarction / therapy
  • Pulmonary Alveoli / diagnostic imaging
  • Radiography
  • Thrombolytic Therapy / adverse effects*